Tennessee, 2010Damaging Wind in Tennessee, August 6, 2010
August 6, 2010 · NWS MRX · 1 event in 1 county or zone
A boundary across the area triggered diurnal thunderstorms during the afternoon hours. One of the storms produced damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary across the area triggered diurnal thunderstorms during the afternoon hours. One of the storms produced damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 12:45 PM CST, 20 minutes earlier.
Area forecast discussion, Aug 6, 12:45 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT FRI AUG 6 2010
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A WEAK COLD FRONT EXTENDING GENERALLY ALONG THE SPINE
OF THE APPALACHIANS AND THE SOUTHERN TN BORDER...WITH SLIGHTLY DRIER
AND COOLER AIR OVER THE FORECAST AREA. MODELS AGREE THAT THIS FRONT
WILL CONTINUE TO SLOWLY MOVE SOUTHWARD TONIGHT INTO THE DEEP
SOUTH...WITH HIGH PRESSURE BUILDING OVER THE APPALACHIANS. WITH A
FAIRLY STABLE AIR MASS PROGGED TO BE OVER THE REGION THIS WEEKEND...
EXPECT ANY CONVECTION TO BE ISOLATED AND CONFINED TO THE HIGHER
ELEVATIONS DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...AN
UPPER-LEVEL HIGH WILL BEGIN TO BUILD BACK OVER THE SOUTHERN HALF OF
THE NATION BY SUNDAY..WITH TEMPS AND DEWPOINTS GRADUALLY RISING
AGAIN OVER THE FORECAST AREA. AS FOR TEMPS...MOS GUIDANCE NUMBERS
ARE IN GENERAL AGREEMENT WITH MAXES THROUGH THE PERIOD...AND WILL
PLAN TO TREND TOWARDS THE WARMER NAM MINS SINCE DEWPOINTS ARE NOT
EXPECTED TO DROP MUCH (ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA).
.LONG TERM (MONDAY THROUGH FRIDAY)...STRONG HIGH PRESSURE CONTINUES
TO DOMINATE AREA WEATHER FOR MUCH OF THE EXTENDED. MONDAY AND
TUESDAY...WILL SEE NORMAL SUMMERTIME HIGH ELEVATION CONVECTION
POTENTIAL. WILL MOVE INTO A SLIGHTLY UNSETTLED WEATHER PATTERN FOR
THE REMAINDER OF THE EXTENDED AS A COUPLE OF WEAK IMPULSES TRACK
THROUGH...PROVIDING A SLIGHT CHANCE OF CONVECTION WEDNESDAY THROUGH
FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR HOT AND HUMID
CONDITIONS THROUGHOUT THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 94 71 96 73 / 20 10 10 10 10
KNOXVILLE AIRPORT, TN 68 93 68 95 68 / 10 10 10 10 10
OAK RIDGE, TN 68 94 67 96 67 / 10 10 10 10 10
TRI CITIES AIRPORT, TN 60 91 60 93 63 / 10 10 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DMG/MJB
Hazardous weather outlook, Aug 6, 1:39 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EDT FRI AUG 6 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
339 AM EDT FRI AUG 6 2010 /239 AM CDT FRI AUG 6 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
SOUTHERN TENNESSEE VALLEY AND SOUTHWEST NORTH CAROLINA TODAY. SOME
OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE...WTIH DAMAGING
WINDS BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 6, 10:59 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG BENTON 35.18N 84.65W
08/05/2010 POLK TN UTILITY COMPANY
SEVERAL TREES DOWN AROUND BENTON AND COUNTY WIDE.
REPORTED BY VOLUNTEER ELECTRIC.
&&
GRCSpecial weather statement, Aug 6, 11:22 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
122 PM EDT FRI AUG 6 2010
TNZ068-071-072-086-087-061815-
BLOUNT SMOKY MOUNTAINS TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT
TN-SOUTHEAST MONROE TN-
122 PM EDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...BLOUNT AND LOUDON
COUNTIES UNTIL 215 PM EDT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF LOUDON...MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.
IN ADDITION TO HEAVY RAIN AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Local storm report, Aug 6, 11:55 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 S MOUNTAIN CITY 36.38N 81.81W
08/05/2010 JOHNSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN BETWEEN MOUNTAIN CITY AND
MAYMEAD. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Aug 6, 12:18 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EDT FRI AUG 6 2010
TNZ098-061915-
MARION TN-
118 PM CDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 215 PM CDT...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF TRACY CITY...OR 9 MILES
NORTHWEST OF JASPER...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
IN ADDITION TO HEAVY RAIN AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Local storm report, Aug 6, 12:27 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG EWING 36.63N 83.43W
08/05/2010 LEE VA LAW ENFORCEMENT
ONE TREE DOWN IN SNABLEY SUBDIVISION AND ONE TREE DOWN ON
WILLOW TREE HOLLOW RD. REPORTED BY DISPATCH.
0315 PM TSTM WND DMG 6 SE JONESVILLE 36.63N 83.04W
08/05/2010 LEE VA LAW ENFORCEMENT
ONE TREE DOWN AT BLACK WATER. REPORTED BY DISPATCH.
&&
GRCSpecial weather statement, Aug 6, 12:31 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT FRI AUG 6 2010
NCZ061-061930-
CLAY NC-
231 PM EDT FRI AUG 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 330 PM EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF NANTAHALA LAKE...OR 9 MILES EAST
OF HAYESVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
IN ADDITION TO HEAVY RAIN AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Thunderstorm Wind, Marion
- When
- August 6, 1:05 PM CST to 1:10 PM CST
- Where
- Marion County, 3 mi ESE of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.063, -85.581
Law enforcement personnel reported several trees downed by thunderstorm winds on Rector Road near Jasper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, August 6, 2010$1.5 million · 1.25 in hail · 17 events
- Hail and Lightning Strikes in Georgia, August 6, 2010$181,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Texas, August 6, 2010$76,000 · 65 kt wind · 12 events
- Damaging Winds in Idaho, August 6, 2010$45,000 · 66 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Texas, August 6, 2010$50,000 · 54 kt wind · 7 events
- Tornado and Damaging Winds in South Carolina, August 6, 2010$41,000 · EF0 · 9 events
- Damaging Winds in Alabama, August 6, 2010$50,000 · 65 kt wind · 2 events
- Damaging Wind and Lightning Strike in Arkansas, August 6, 2010$40,000 · 55 kt wind · 2 events
- Lightning Strike in Wyoming, August 6, 2010$40,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, August 6, 2010$32,000 · 50 kt wind · 2 events
- Hail and Lightning Strikes in Louisiana, August 6, 2010$23,000 · 0.75 in hail · 3 events
- Hail and Damaging Winds in South Carolina, August 6, 2010$14,000 · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249156.